MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52252
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the advance 35 lp low profile balloon catheter leaked during an angioplasty procedure (vasculature not specified).Another balloon was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional method code: process evaluation (3331).Investigation,evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter (pta5-35-135-4-4.0) was returned for investigation.No non-conformances were noted regarding the hub, strain relief or catheter.A longitudinal rupture was noted on the balloon.Crow's feet were present.The balloon dimensions were not able to be measured due to rupture.There is no information surrounding the preparation or handling of the device.Ifu_t_35l states, "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." there is no information regarding the shipping, handling or storage of this device.The ifu states, ""store in a dark, dry cool place.Avoid extended exposure to light." there is no information surrounding patient anatomy.Ifu_t_35l stated, "choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." there is no information regarding the sheath or wire guide used with the pta5-35-135-4-4.0.The device label illustrates the pta5-35-135-4-4.0 is compatible with a 5fr.Sheath and.035inch wire guide.It is not known what the device was inflated to when "leakage" was noted.There is no information regarding the number of times the device was inflated.The label illustrates the rated burst pressure is = 15atm.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7390184
Report Number1820334-2018-00839
Device Sequence Number18847412
Product Code DQY
UDI-Device Identifier10827002522524
UDI-Public(01)10827002522524(17)200831(10)8185434
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52252
Device Catalogue NumberPTA5-35-135-4-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;